Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On free group algebras in division rings
with uncountable center


Authors: J. Goncalves and M. Shirvani
Journal: Proc. Amer. Math. Soc. 124 (1996), 685-687
MSC (1991): Primary 16A39; Secondary 16A06, 16A48
DOI: https://doi.org/10.1090/S0002-9939-96-03032-8
MathSciNet review: 1291771
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $D$ be a division algebra with uncountable center $k$. If $D$ contains a noncommutative free $k$-algebra, then $D$ also contains the $k$-group algebra of the free group of rank 2.


References [Enhancements On Off] (What's this?)

  • 1. J. Z. Goncalves and M. Shirvani, On free subalgebras in division algebras and related rings, preprint.
  • 2. A. I. Lichtman, On subgroups of the multiplicative group of skew fields, Proc. Amer. Math. Soc. 63 (1977), 15--16. MR 56:5744
  • 3. ------, Free subgroups of normal subgroups of the multiplicative group of skew fields, Proc. Amer. Math. Soc. 71 (1978), 174--178. MR 58:779
  • 4. ------, On normal subgroups of the multiplicative group of skew fields generated by a polycyclic-by-finite group, J. Algebra 78 (1982), 548--577. MR 84f:16016
  • 5. M. Lorenz, On free subalgebras of certain division algebras, Proc. Amer. Math. Soc. 98 (1986), 401--405. MR 87m:16040
  • 6. L. Makar-Limanov, The skew field of fractions of the Weyl algebra contains a free noncommutative subalgebra, Comm. Algebra 17 (1983), 2003--2006. MR 84j:16012
  • 7. ------, On free subobjects of skew fields, Methods in Ring Theory (F. van Oystaeyen, ed.), Reidel, Dordrecht, 1984, pp. 281--285. CMP 17:06
  • 8. ------, On group rings of nilpotent groups, Israel J. Math. 48 (1984), 245--248. MR 86c:16006
  • 9. L. Makar-Limanov and P. Malcolmson, Words periodic over the center of a division ring, Proc. Amer. Math. Soc. 93 (1985), 590--592. MR 86g:16026
  • 10. L. Makar-Limanov, On subnormal subgroups of skew fields, J. Algebra 114 (1988), 261--267. MR 89d:16024
  • 11. ------, On subalgebras of the first Weyl algebra, Comm. Algebra 19 (1991), 1971--1982. MR 92g:16049
  • 12. L. Makar-Limanov and P. Malcolmson, Free subalgebras of enveloping algebras, Proc. Amer. Math. Soc. 11 (1991), 315--322. MR 91f:16023

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16A39, 16A06, 16A48

Retrieve articles in all journals with MSC (1991): 16A39, 16A06, 16A48


Additional Information

J. Goncalves
Affiliation: Department of Mathematics, University of Sao Paulo, CP 66281, 05389-970 Sao Paulo SP, Brazil
Email: jzg@ime.usp.br

M. Shirvani
Affiliation: Department of Mathematics, University of Alberta, Edmonton, Alberta, Canada T6G 2G1
Email: mazi@schur.math.ualberta.ca

DOI: https://doi.org/10.1090/S0002-9939-96-03032-8
Keywords: Division ring, free algebra, free group algebra
Received by editor(s): September 21, 1993
Received by editor(s) in revised form: July 25, 1994
Communicated by: Ken Goodearl
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society